MAUDE Adverse Event Report: CAREFUSION MAXPLUS MINIBORE PRESSURE RATED EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MAXPLUS MINIBORE PRESSURE RATED EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number MP5310-C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that during a cat scan, when the extension tubing attached to the peripheral iv was flushed and the syringe removed; blood backed up into the tubing and leaked from the needleless valve.The tubing was replaced and the dressing was changed.The customer states there was no patient harm or medical intervention.
 
Event or Problem Description
It was reported that during a cat scan, when the extension tubing attached to the peripheral iv was flushed and the syringe removed; blood backed up into the tubing and leaked from the needleless valve.The tubing was replaced and the dressing was changed.The customer states there was no patient harm or medical intervention required as a result of this event.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing leaked from the needleless valve could not be confirmed due to hardened blood in the received set altering the set¿s functionality.Functional testing of flushing fluid through the received set was met with an occlusion due to the hardened blood.The set was visually inspected for misassembly, deformation or damages to the set.Visual inspection found the set has blood throughout the tubing.No other anomalies were observed during visual inspection.The set was submerged in warm water for approximately 10-15 minutes, in an attempt to loosen the hardened blood but was not successful.The root cause of the customer¿s report could not be determined.

Brand Name
MAXPLUS MINIBORE PRESSURE RATED EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8773158
Report Number9616066-2019-01844
Device Sequence Number16516372
Product Code FPA
UDI-Device Identifier10885403236686
UDI-Public10885403236686
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberMP5310-C
Device Catalogue NumberMP5310-C
Device Lot Number19016615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIPHERAL IV, SYRINGE, TD: (B)(6) 2019
Patient Age65 YR